Alert archive / Texas / Red Flag Warnings in 2026
Red Flag Warning 2, NWS Fort Worth, TX
NWS Fort Worth, TX issued this red flag warning at Mar 14, 2026, 12:06 PM CDT for 28 counties in Texas. It took effect at Mar 15, 2026, 12:00 PM CDT. It was in force for 9 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 14, 2026, 12:06 PM CDT (17:06 UTC)
- In effect from
- Mar 15, 2026, 12:00 PM CDT
- Expired
- Mar 15, 2026, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Fort Worth, TX
All 28 counties
Bell County, TX, Bosque County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Falls County, TX, Hamilton County, TX, Hill County, TX, Hood County, TX, Jack County, TX, Johnson County, TX, Lampasas County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 53 km from the middle of the area, began a volume at 17:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 15, 1:45 PM CDT | NON-TSTM WND DMG | 2 Wsw Denton, TX | All northbound and southbound lanes of I35E were closed for 3 hours due to construction debris blowing off a bridge. Northwest winds were gusting up to 55 mph. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 5.1 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1808 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 235 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
398 WWUS84 KFWD 141706 RFWFWD URGENT - FIRE WEATHER MESSAGE National Weather Service Fort Worth TX 1206 PM CDT Sat Mar 14 2026 ...A Red Flag Warning is in effect Sunday afternoon and evening for western portions of North and Central Texas... TXZ091-092-100>103-115>119-129>134-141>145-156>160-174-150700- /O.UPG.KFWD.FW.A.0002.260315T1700Z-260316T0200Z/ /O.NEW.KFWD.FW.W.0002.260315T1700Z-260316T0200Z/ Montague-Cooke-Young-Jack-Wise-Denton-Stephens-Palo Pinto-Parker- Tarrant-Dallas-Eastland-Erath-Hood-Somervell-Johnson-Ellis- Comanche-Mills-Hamilton-Bosque-Hill-Lampasas-Coryell-Bell- McLennan-Falls-Milam- 1206 PM CDT Sat Mar 14 2026 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT SUNDAY FOR HIGH WINDS AND LOW HUMIDITY FOR AREAS NEAR AND WEST OF INTERSTATE 35... The National Weather Service in Fort Worth has issued a Red Flag Warning for near-critical to critical fire weather conditions, which is in effect from noon to 9 PM CDT Sunday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 091 Montague, Fire Weather Zone 092 Cooke, Fire Weather Zone 100 Young, Fire Weather Zone 101 Jack, Fire Weather Zone 102 Wise, Fire Weather Zone 103 Denton, Fire Weather Zone 115 Stephens, Fire Weather Zone 116 Palo Pinto, Fire Weather Zone 117 Parker, Fire Weather Zone 118 Tarrant, Fire Weather Zone 119 Dallas, Fire Weather Zone 129 Eastland, Fire Weather Zone 130 Erath, Fire Weather Zone 131 Hood, Fire Weather Zone 132 Somervell, Fire Weather Zone 133 Johnson, Fire Weather Zone 134 Ellis, Fire Weather Zone 141 Comanche, Fire Weather Zone 142 Mills, Fire Weather Zone 143 Hamilton, Fire Weather Zone 144 Bosque, Fire Weather Zone 145 Hill, Fire Weather Zone 156 Lampasas, Fire Weather Zone 157 Coryell, Fire Weather Zone 158 Bell, Fire Weather Zone 159 McLennan, Fire Weather Zone 160 Falls and Fire Weather Zone 174 Milam. * WINDS...Northwest at 25 to 35 mph with gusts up to 40 to 50 mph. * RELATIVE HUMIDITY...As low as 19 percent. * TEMPERATURES...Up to 87. * HIGHEST THREAT...is located near and west of Highway 281. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that extreme fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and dry vegetation can contribute to extreme fire behavior. Avoid all outside burning and welding today. Do not toss lit cigarette butts outside. Report wildfires to the nearest fire department or law enforcement office. && $$
3 follow-up statements
273 WWUS84 KFWD 150640 RFWFWD URGENT - FIRE WEATHER MESSAGE National Weather Service Fort Worth TX 140 AM CDT Sun Mar 15 2026 ...A Red Flag Warning is in effect Sunday afternoon and evening for western portions of North and Central Texas... TXZ091-092-100>103-115>119-129>134-141>145-156>160-174-151900- /O.CON.KFWD.FW.W.0002.260315T1700Z-260316T0200Z/ Montague-Cooke-Young-Jack-Wise-Denton-Stephens-Palo Pinto-Parker- Tarrant-Dallas-Eastland-Erath-Hood-Somervell-Johnson-Ellis- Comanche-Mills-Hamilton-Bosque-Hill-Lampasas-Coryell-Bell- McLennan-Falls-Milam- 140 AM CDT Sun Mar 15 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR HIGH WINDS AND LOW HUMIDITY FOR AREAS NEAR AND WEST OF INTERSTATE 35... * AFFECTED AREA...Locations near and west of the Interstate 35 corridor. * WINDS...Northwest 25 to 35 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 20 percent. * TEMPERATURES...Up to 86. * HIGHEST THREAT...is located near and west of Highway 281. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that extreme fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and dry vegetation can contribute to extreme fire behavior. Avoid all outside burning and welding today. Do not toss lit cigarette butts outside. Report wildfires to the nearest fire department or law enforcement office. && $$
286 WWUS84 KFWD 151805 RFWFWD URGENT - FIRE WEATHER MESSAGE National Weather Service Fort Worth TX 105 PM CDT Sun Mar 15 2026 ...A Red Flag Warning is in effect through this evening for western portions of North and Central Texas... TXZ091-092-100>103-115>119-129>134-141>145-156>160-174-160200- /O.CON.KFWD.FW.W.0002.000000T0000Z-260316T0200Z/ Montague-Cooke-Young-Jack-Wise-Denton-Stephens-Palo Pinto-Parker- Tarrant-Dallas-Eastland-Erath-Hood-Somervell-Johnson-Ellis- Comanche-Mills-Hamilton-Bosque-Hill-Lampasas-Coryell-Bell- McLennan-Falls-Milam- 105 PM CDT Sun Mar 15 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR HIGH WINDS AND LOW HUMIDITY FOR AREAS NEAR AND WEST OF INTERSTATE 35... * AFFECTED AREA...Fire Weather Zone 091 Montague, Fire Weather Zone 092 Cooke, Fire Weather Zone 100 Young, Fire Weather Zone 101 Jack, Fire Weather Zone 102 Wise, Fire Weather Zone 103 Denton, Fire Weather Zone 115 Stephens, Fire Weather Zone 116 Palo Pinto, Fire Weather Zone 117 Parker, Fire Weather Zone 118 Tarrant, Fire Weather Zone 119 Dallas, Fire Weather Zone 129 Eastland, Fire Weather Zone 130 Erath, Fire Weather Zone 131 Hood, Fire Weather Zone 132 Somervell, Fire Weather Zone 133 Johnson, Fire Weather Zone 134 Ellis, Fire Weather Zone 141 Comanche, Fire Weather Zone 142 Mills, Fire Weather Zone 143 Hamilton, Fire Weather Zone 144 Bosque, Fire Weather Zone 145 Hill, Fire Weather Zone 156 Lampasas, Fire Weather Zone 157 Coryell, Fire Weather Zone 158 Bell, Fire Weather Zone 159 McLennan, Fire Weather Zone 160 Falls and Fire Weather Zone 174 Milam. * WINDS...North 25 to 35 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 19 percent. * TEMPERATURES...Up to 90. * HIGHEST THREAT...is located near and west of Highway 281. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. * SEVERITY... FUELS (ERC)...50th-69th percentile...3 (out of 5). WEATHER...Near Critical...2 (out of 5). FIRE ENVIRONMENT...5 (out of 10). PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that extreme fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and dry vegetation can contribute to extreme fire behavior. Avoid all outside burning and welding today. Do not toss lit cigarette butts outside. Report wildfires to the nearest fire department or law enforcement office. && $$
672 WWUS84 KFWD 160146 RFWFWD URGENT - FIRE WEATHER MESSAGE National Weather Service Fort Worth TX 846 PM CDT Sun Mar 15 2026 TXZ091-092-100>103-115>119-129>134-141>145-156>160-174-160300- /O.EXP.KFWD.FW.W.0002.000000T0000Z-260316T0200Z/ Montague-Cooke-Young-Jack-Wise-Denton-Stephens-Palo Pinto-Parker- Tarrant-Dallas-Eastland-Erath-Hood-Somervell-Johnson-Ellis- Comanche-Mills-Hamilton-Bosque-Hill-Lampasas-Coryell-Bell- McLennan-Falls-Milam- 846 PM CDT Sun Mar 15 2026 ...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING... The critical fire weather threat is coming to an end this evening due to increasing humidity, gradually decreasing wind speeds, and the arrival of much colder air. However, conditions remain favorable for quick wildfire spread due to breezy north/northwest winds which will remain in place overnight and into the daytime Monday. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at Mar 14, 5:58 AM CDT, 6 hours 8 minutes earlier. Its key messages:
- A strong cold front will arrive on Sunday bringing gusty north winds, sharply colder air, and a low chance for a few storms in East Texas.
- Fire weather concerns will increase behind the front on Sunday afternoon mainly near and west of I-35 amid the strong winds and decreasing humidity. A Fire Weather Watch has been issued for this area.
- Much colder weather will settle in Sunday night and Monday night, followed by a quick warm-up and dry conditions by midweek.
Area forecast discussion, Mar 14, 5:58 AM CDT, 6 hours 8 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 558 AM CDT Sat Mar 14 2026 ...New AVIATION... .KEY MESSAGES... - A strong cold front will arrive on Sunday bringing gusty north winds, sharply colder air, and a low chance for a few storms in East Texas. - Fire weather concerns will increase behind the front on Sunday afternoon mainly near and west of I-35 amid the strong winds and decreasing humidity. A Fire Weather Watch has been issued for this area. - Much colder weather will settle in Sunday night and Monday night, followed by a quick warm-up and dry conditions by midweek. && .SHORT TERM... (Today and tonight) Issued at 206 AM CDT Sat Mar 14 2026 A warm and increasingly breezy pattern will persist across North and Central today as the region remains firmly within the warm sector ahead of a developing upper level trough over the Pacific Northwest. Strengthening lee cyclogenesis across the High Plains will tighten the surface pressure gradient across the Southern Plains this afternoon, supporting strengthening southerly flow across the region. With mostly clear skies and deep boundary layer mixing, temperatures will climb well above seasonal normals this afternoon with highs generally in the upper 70s to mid 80s. The deepest mixing and a subtle downsloping component west of I-35 may allow a few locations across our western counties to briefly approach the upper 80s. South winds will increase into the 15 to 20 mph range with occasional gusts around 25 to 30 mph during the afternoon. Despite the strengthening low-level flow, meaningful moisture will remain somewhat limited through the day, keeping precipitation chances near zero. Mild and breezy conditions will continue tonight as southerly flow strengthens ahead of an approaching cold front currently organizing across the Central Plains. The increasing pressure gradient will limit overnight cooling, with lows generally settling into the upper 50s and 60s across the region. Some increase in low clouds may occur later tonight as moisture slowly deepens within the boundary layer, but the atmosphere will remain capped and precipitation-free through the early morning hours Sunday. Attention will then turn to the strong cold front expected to surge south through North Texas during the day Sunday, which will bring a rapid shift in winds aloft and the beginning of a much more impactful period of weather across the region. && .LONG TERM... (Sunday through Friday) Issued at 206 AM CDT Sat Mar 14 2026 The primary forecast concern during the extended period will be the passage of a strong cold front on Sunday followed by a period of unusually windy and sharply colder conditions through Monday. A vigorous mid-level trough ejecting across the Central Plains will drive a rapidly advancing cold front southward through North Texas Sunday afternoon before pushing through Central Texas by early evening. Ahead of the boundary, continued warm advection and breezy south winds will allow temperatures to climb into the 70s and mid 80s again. However, the usual diurnal temperature curve will be disrupted once the front arrives. This means several locations will likely observe their daytime high temperatures during the late morning or early afternoon with steadily falling temperatures through the remainder of the day as strong cold advection overspreads the region. Wind will become the dominant impact immediately behind the front. A sharp pressure rise coupled with strong cold advection will produce a rapid shift to strong northerly winds Sunday afternoon and evening. Sustained wind speeds of 25 to 35 mph with gusts approaching or exceeding 50 mph appear increasingly likely, especially across the northwestern half of the forecast area. The most recent deterministic NBM guidance trended slightly lower with wind speeds, however ensemble probabilities continue to highlight a 30 to 50 percent chance of wind gusts exceeding 50 mph across much of North and Central Texas. As a result, forecast wind speeds were increased closer to the 90th percentile of available guidance to better account for the potential for these stronger post-frontal winds. A Wind Advisory will likely be issued later today as confidence continues to increase that sustained winds of 20 to 30 mph will persist for several hours Sunday afternoon and evening. The combination of these strong winds and rapidly drying air will also create a period of dangerous fire weather conditions along and west of the Interstate 35 corridor Sunday afternoon. Relative humidity values are expected to fall into the 15 to 25 percent range in the wake of the front while northwest winds of 25 to 35 mph (and gusts to 50 mph) develop. These conditions will support rapid fire spread should any fires ignite. A Fire Weather Watch has been issued for this area through the early evening. By Sunday night and Monday morning, the full magnitude of the cold air mass will become established across the region. Persistent north winds combined with temperatures falling into the upper 20s and 30s will produce wind chills in the teens and 20s by daybreak Monday, an unusually cold start for mid-March. Monday will remain blustery and much cooler than recent days with afternoon highs likely confined to the upper 40s and 50s despite mostly sunny skies. Winds should gradually diminish Monday night allowing temperatures to fall once again into the upper 20s and 30s. The broader pattern becomes considerably quieter through the remainder of the week as the upper trough departs and mid-level ridging gradually builds across the Southern Plains. Southerly return flow will redevelop by Tuesday, initiating a steady warming trend through midweek. Temperatures should climb back into the 70s and 80s by Wednesday with parts of the region even reaching the low 90s on Thursday and Friday. Dry conditions are expected to prevail through the latter half of the week, although a combination of warming temperatures, breezy south winds, and increasingly dry fuels may allow some elevated fire weather concerns to reemerge across portions of the region. && .AVIATION... (12Z TAFS) Issued at 553 AM CDT Sat Mar 14 2026 VFR conditions will prevail across the Metroplex airports through much of the day today with south winds around 10-15 kts this morning increasing through the afternoon as the pressure gradient tightens ahead of the cold front. Expect sustained winds near 15 kts with gusts to 25 kts developing by mid afternoon at all Metroplex terminals. Skies will remain mostly clear aside from occasional high cirrus streaming north across North Texas this morning. Shallow low-level moisture has brought a narrow surge of stratus into Central Texas this morning with MVFR ceilings possible at Waco through roughly 15Z. Low-level flow is veering slightly which should keep this plume of low cigs east of the Metroplex terminals this morning. By late tonight into early Sunday morning, deeper moisture return will support MVFR ceilings spreading north into D10, most likely impacting KDFW, KDAL, and KGRK. Winds will also continue increasing overnight with gusty south winds persisting into Sunday morning ahead of the approaching cold front. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 82 63 80 34 / 0 0 0 0 Waco 81 63 85 35 / 0 0 0 0 Paris 78 59 75 29 / 0 0 30 10 Denton 80 60 77 27 / 0 0 0 0 McKinney 79 62 78 31 / 0 0 0 0 Dallas 82 64 83 34 / 0 0 0 0 Terrell 80 61 78 32 / 0 0 10 0 Corsicana 82 64 81 34 / 0 0 10 10 Temple 82 62 84 34 / 0 0 0 0 Mineral Wells 85 61 79 29 / 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Sunday afternoon through Sunday evening for TXZ091-092-100>103-115>119-129>134-141>145-156>160-174. && SHORT TERM...12 LONG TERM....12 AVIATION...12
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 12:33 AM CDT | Fire Weather Watch | FWD | Bell, Bosque, Comanche, Cooke, Coryell, Dallas and 22 more | 12 hr |
| Mar 14, 11:51 AM CDT | Wind Advisory | FWD | Anderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more | 37 hr |
Nearby
Red Flag Warnings in Texas, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.